Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 69, NWS Quad Cities, IA

April 6, 2006McDonough County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 6, 2006, 1:45 PM CDT for McDonough County, Warren County, Illinois. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 1:45 PM CDT (18:45 UTC)
Expired
Apr 6, 2006, 2:45 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

Counties McDonough County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 116 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 2:00 PM CDTHAIL 0.751 Se Younstown, IL
Apr 6, 2:05 PM CDTHAIL 0.755 S Greenbush, ILTIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 061845
SVRDVN
ILC109-187-061945-
/O.NEW.KDVN.SV.W.0069.060406T1845Z-060406T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
145 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 245 PM CDT.

* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SCIOTA...OR ABOUT 11 MILES NORTH OF
  MACOMB...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF BARDOLPH BY 200 PM CDT...
  BUSHNELL BY 205 PM CDT...
  6 MILES NORTH OF NEW PHILADELPHIA BY 210 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4070 9078 4041 9091 4037 9048 4069 9048

$$

12
2 follow-up statements
000 
WWUS53 KDVN 061857
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT THU APR 6 2006

ILC109-187-061945-
/O.CON.KDVN.SV.W.0069.000000T0000Z-060406T1945Z/
WARREN IL-MCDONOUGH IL-
157 PM CDT THU APR 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHERN MCDONOUGH AND SOUTHERN WARREN COUNTIES...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR YOUNSTOWN...OR ABOUT 12 MILES
NORTH OF MACOMB...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF BUSHNELL BY 205 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4070 9078 4041 9091 4037 9048 4069 9048

$$

12
000 
WWUS53 KDVN 061940
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
238 PM CDT THU APR 6 2006

ILC109-187-061948-
/O.EXP.KDVN.SV.W.0069.000000T0000Z-060406T1945Z/
WARREN IL-MCDONOUGH IL-
238 PM CDT THU APR 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCDONOUGH AND
SOUTHERN WARREN COUNTIES EXPIRES AT 245 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS 
NORTHERN MCDONOUGH AND SOUTHERN WARREN COUNTIES THROUGH 330 
PM...BRINGING ADDITIONAL DOWNPOURS WHICH WILL AGGRAVATE ROADWAY AND 
SMALL STREAM FLOODING.

LAT...LON 4070 9078 4041 9091 4037 9048 4069 9048

$$

12/BARDOU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:25 AM CDT, 7 hours 20 minutes earlier.

Area forecast discussion, Apr 6, 6:25 AM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
625 AM CDT THU APR 6 2006

.UPDATE...H85 FRONT HAS AIDED IN THE DEVELOPMENT OF A BACK BUILDING
MCS OVER SOUTHEAST IOWA INTO WEST CENTRAL ILLINOIS. PRECIP FALLING
SHOULD TO STRENGTHEN BAROCLINIC ZONE AND KEEP THE SURFACE WARM FRONT
WELL SOUTH OF THE AREA. THEREFORE HAVE UPDATED THE FORECAST TO LOWER
MAX TEMPS TODAY AND INCREASE POPS IN THE SOUTH HALF.

&&

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY
THROUGH FRIDAY BRINGING A THREAT OF MODERATE TO HEAVY RAINFALL.
SEASONABLE TEMPERATURES TODAY WILL BE REPLACED WITH MUCH COOLER
TEMPERATURES ON FRIDAY.

&&

.DISCUSSION...
ACTIVE PERIOD OF WX EXPECTED FOR THE NEXT 48 HOURS. CONVECTION THIS
MORNING SHOULD BECOME A LITTLE MORE WIDESPREAD AS A VORT MAX MOVES
INTO THE AREA FOLLOWED BY PRECIP BECOMING MORE SCATTERED THIS
AFTERNOON. AS EXPECTED...THE MODELS NOW DELAY THE ARRIVAL OF THE
WARM FRONT AND STALL IT OUT JUST SOUTH OF I-80. FRONT SHOULD BE
STRENGTHENED BY A STRONG LAKE AFFECT TONIGHT. INCREASED
FRONTOGENETICAL FORCING TO INCREASE PRECIP AMOUNTS. MODELS ARE
GETTING WETTER WITH EACH NEW RUN. THEREFORE HAVE RAISED HEADLINES
FOR A FLOOD WATCH TONIGHT UNTIL NOON FRIDAY ROUGHLY NORTH OF A LINE
FROM STERLING...TO MUSCATINE...AND THEN WEST ALONG THE I-80
CORRIDOR. BEST CHANCES FOR HEAVY RAIN LOOK TO BE ALONG AND NORTH OF
HIGHWAY 30.

PRECIP TO RAPIDLY SHUT DOWN FRIDAY AFTERNOON WITH QUIET WX EXPECTED
FRIDAY NIGHT THROUGH MONDAY NIGHT. GLOBAL MODELS DISAGREE ON THE
TUESDAY/WEDNESDAY TIME PERIOD. THEY DO AGREE ON ANOTHER SYSTEM
EJECTING OUT OF THE SOUTHWEST TROF BUT DISAGREE ON TIMING. THEREFORE
WILL NOT MAKE ANY CHANGES TO THE TUESDAY/WEDNESDAY TIME PERIOD.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT UNTIL NOON
FRIDAY.
IA...IAZ040>042-051>054-063>068.
IL...ILZ001-002-007-009-015.
MO...NONE.

08
Hazardous weather outlook, Apr 6, 5:00 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT THU APR 6 2006

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

MULTIPLE HAZARDS ARE POSSIBLE FROM LATE THIS AFTERNOON INTO FRIDAY.

SHOWERS AND THUNDERSTORMS THIS MORNING ARE EXPECTED TO DECREASE IN
OVERALL COVERAGE THIS AFTERNOON. THERE IS A CHANCE OF SEVERE STORMS
THIS MORNING. HOWEVER...THE ONLY THREAT IS MARGINALLY SEVERE HAIL.
LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST IOWA AND WEST
CENTRAL ILLINOIS...WHICH MAY CAUSE MINOR FLOODING IN LOW LYING AND
URBAN AREAS.

TONIGHT...THUNDERSTORMS ARE EXPECTED TO BECOME QUITE NUMEROUS. THERE
IS A CHANCE OF SEVERE STORMS DURING THE EVENING HOURS WITH THE
PRIMARY THREATS BEING HAIL AND DAMAGING WIND. THE SEVERE THREAT IS
HIGHLY DEPENDENT ON HOW MUCH WARMING OCCURS DURING THE AFTERNOON.
AT THIS TIME...THE AREA MOST AT RISK IS SOUTH OF A LINE FROM
SIGOURNEY IOWA TO GALESBURG ILLINOIS.

A MUCH MORE SERIOUS SITUATION APPEARS TO BE SHAPING UP LATE TONIGHT
INTO FRIDAY MORNING REGARDING HEAVY RAINFALL. A WARM FRONT IS
FORECAST TO STALL JUST SOUTH OF INTERSTATE 80. THIS FRONT WILL
PROVIDE A FOCUS FOR HEAVY RAIN TO DEVELOP NORTH OF THE FRONT. THE
AREA AT MOST RISK IS ALONG AND NORTH OF HIGHWAY 30...WITH A SLIGHTLY
LOWER RISK ALONG THE INTERSTATE 80 CORRIDOR FROM THE QUAD CITIES WEST
TO MARENGO.

THE CEDAR...WAPSIPINICON...PECATONICA...ROCK...AND LOWER IOWA RIVERS
ARE EXPECTED TO SEE MODERATE TO SIGNIFICANT RISES BY EARLY NEXT
WEEK.

EMERGENCY MANAGERS ARE URGED TO LISTEN TO LATER FORECASTS AS THE
RESPECTIVE THREATS BECOME BETTER DEFINED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH AND MUCH COOLER
CONDITIONS ARE EXPECTED ON FRIDAY. ADDITIONALLY...THERE IS A CHANCE
OF THUNDERSTORMS IN THE MORNING. HEAVY RAINFALL IS POSSIBLE IN THE
MORNING...MAINLY NORTH OF A LINE FROM MARENGO...TO MUSCATINE...TO
STERLING.

THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 6, 12:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     HAIL             2 N DENMARK             40.78N 91.33W
04/06/2006  E0.50 INCH       LEE                IA   TRAINED SPOTTER

&&

TAS
Local storm report, Apr 6, 12:41 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             WEST BURLINGTON         40.82N 91.18W
04/06/2006  E0.75 INCH       DES MOINES         IA   TRAINED SPOTTER

&&

TAS
Local storm report, Apr 6, 12:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1243 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     HAIL             BURLINGTON              40.81N 91.12W
04/06/2006  E0.50 INCH       DES MOINES         IA   TRAINED SPOTTER

&&

TAS
Local storm report, Apr 6, 12:46 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             DENMARK                 40.75N 91.33W
04/06/2006  E0.25 INCH       LEE                IA   LAW ENFORCEMENT

&&

TAS
Local storm report, Apr 6, 12:48 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     HAIL             BURLINGTON              40.81N 91.12W
04/06/2006  E0.88 INCH       DES MOINES         IA   TRAINED SPOTTER

            SPOTTER RELAYED REPORT AND HAIL IS STARTING TO COVER THE
            GROUND.

&&

MIKEZ
Local storm report, Apr 6, 1:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
101 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             N BURLINGTON            40.81N 91.12W
04/06/2006  E0.88 INCH       DES MOINES         IA   TRAINED SPOTTER

1245 PM     HAIL             DENMARK                 40.75N 91.33W
04/06/2006  E1.00 INCH       LEE                IA   LAW ENFORCEMENT

1252 PM     HAIL             2 N BURLINGTON          40.83N 91.12W
04/06/2006  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

1252 PM     HAIL             2 N BURLINGTON          40.83N 91.12W
04/06/2006  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

1250 PM     HAIL             WEVER                   40.72N 91.23W
04/06/2006  E1.25 INCH       LEE                IA   TRAINED SPOTTER

1250 PM     HAIL             DENMARK                 40.75N 91.33W
04/06/2006  E0.88 INCH       LEE                IA   TRAINED SPOTTER

            HAIL DURATION 10 MINUTES

1254 PM     HAIL             1 N BURLINGTON          40.80N 91.11W
04/06/2006  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

            AND HEAVY RAINFALL

1257 PM     HAIL             WEVER                   40.72N 91.23W
04/06/2006  E0.88 INCH       LEE                IA   TRAINED SPOTTER

            NICKLE TO DIME SIZE HAIL COVERING THE GROUND

&&

TAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:41 AM CDTFlood WatchDVNCarroll, Jo Daviess, Rock Island, Stephenson, Whiteside24 hr
Apr 6, 12:43 PM CDTSevere Thunderstorm WarningDVNHenderson62 min
Apr 6, 1:00 PM CDTSevere Thunderstorm WarningDVNHancock34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.